I got an answer verifying this is, in fact, POTS> I don’t know how to delete this post so I don’t take up folks’ time. Super sorry!
I’ve been dealing with orthostatic issues for years, and all kinds of symptoms/infections/toxins/etc., etc., that have now made me unable to work. I have seen great integrative docs, but I’m still very sick. So, none of this is new, except the possibility of having POTS vs. “just” NMH or OI. POTS never occurred to me, as I tend to be bradychardic, though I understand that can be.
I had a tilt table test a while ago, and the doc said in all the years he’d done them, he’d never seen one so “dramatic.”
Here is a summary of what the doc said in his report:
“. . . Her pulse was stable between 56 and 65 BPM. . . . Immediately upon being placed in the 70-degree upright tilt position, her BP was stable at 109/50, but her heart rate increase to 119 BPM. Over the next three minutes, her heart rate ranged from 112 to 120 while her BP gradually fell. . . . . Patient felt shaky, nauseated, which was followed by a cold sweat, and the patient became profoundly near syncopal.”
Summary: “Profound orthostatic hypotension with an immediate doubling of her heart rate upon going from supine to upright tilt, and concomitant fall in her BP from 109/50 to 40/30 with just 4 minutes of upright tilt. . . . The fall in her heart rate occurred after the fall in BP and was more likely an effect of profound cerebral hypoperfusion rather than frank neurocardioigenic syncope.”
He told me he my heart wasn’t an issue, and that it was either an adrenal or ANS issue. I now know it to be an ANS issue, but, as I said, had never thought I had POTS. I’ve been on Florinef for years. And, while that helps keep me upright, it does nothing for the debilitating brain issues that made me have to leave my job several years ago. I’m now wondering about MCAS, as I have many symptoms that fit that, as well.
For this post, I just need to know if this sounds like POTS - and not other OI.
Thank you so much. I hope all are taking good care,